... 3rd week and still lightheaded and having rough moments. I am 86, female. The lightheadedness causes me to feel anxious. My bowel movements are quite soft. I have no appetite. I eat healthy meals, small portions, and take my vitamin supplements. Do not sleep well. My doctor has left it up to me as far as starting on 50 mg a day but right now, I am feeling depressed and fear that I may suffer these side effects always. I am agoraphobic but have handled it well since I was 25 but last November it started to act up again, I don't know why. I take 2 Diazapam tablets, 5 gr. if I have an appt. somewhere and have to rely on a close friend to take me but they don't work as well as they did last year. I tell myself the side effects will pass soon but I guess each person is different.
What time of day do you take the Sertraline? I found when I took this medication that I had to take it late in the evening, about 2 hours before bedtime, so that most of the side effects would have passed while I was asleep. It also helped me sleep a lot better too. I take ambien and it seemed like Sertraline combined with my sleeping pill made me even more tired and I was able to sleep through the night without waking up. With just the ambien, it helped me fall asleep but I would still wake up. If you are taking it early it may help to try to switch times and see if anything changes.
As we age our metabolism does not process medications as well. You can also build a tolerance to the Diazepam and it will may not work as effectively. Try to give the Sertraline another week or two if you can. Antidepressants tend to make depression worst before better.
You are fortunate to have such a kind close friend. I am sorry that your agoraphobia has acted up again. Hope you start to feel better soon :)
Binaround; When you first start these type medications and the low dose you're on right now most the time the side effects after you start them is between 1 or 2 weeks during that time they start to go away.So it does get better but during the start many times it even makes your condition feel worse than it did before you started but that is just for the week or two,Then you notice some kinds of improvement within another week or two but it does take 6 to 8 weeks to reach the full blood level where it is working at its best. Also many times when the doctor starts you on the low dose like you are they may increase the dose some but the side effects may return but not as severe or for as long.But you really have to try and stick with it. And don't change anything until you talk to the doctor you should never stop this medication without tapering it down just as you do when you go on it this way you avoid any withdrawal feelings. Best of luck and have a great weekend. Chuck1957
- Sertraline Information for Consumers
- Sertraline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Dec 2011 • 4 answers
Posted 25 Jan 2015 • 1 answer
Posted 24 Mar 2015 • 5 answers
Posted 10 Aug 2016 • 1 answer
Posted 22 Dec 2016 • 3 answers